Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 167, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 24, 2015, 2:35 AM PDT. It took effect at Aug 25, 2015, 3:00 AM PDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2015, 2:35 AM PDT (09:35 UTC)
- In effect from
- Aug 25, 2015, 3:00 AM PDT
- Expired
- Aug 26, 2015, 4:58 AM PDT
- In force
- 26 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
034 WHUS76 KEKA 240935 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 AM PDT MON AUG 24 2015 PZZ470-241745- /O.NEW.KEKA.SC.Y.0167.150825T1000Z-150826T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 235 AM PDT MON AUG 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT WEDNESDAY. * WINDS...INCREASING TO N 10 TO 20 KT LATE TONIGHT...BECOMING N 15 TO 20 KT WITH GUTS NEAR 30 KT ON TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-241745- /O.NEW.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 235 AM PDT MON AUG 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT WEDNESDAY. * WINDS...INCREASING TO NW 5 TO 15 KT LATE TONIGHT...BECOMING N 15 TO 20 KT WITH GUSTS AROUND 25 KT ON TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
536 WHUS76 KEKA 241526 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 826 AM PDT MON AUG 24 2015 PZZ470-242330- /O.CON.KEKA.SC.Y.0167.150825T1000Z-150826T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 826 AM PDT MON AUG 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT WEDNESDAY... * WINDS...INCREASING TO N 10 TO 20 KT LATE TONIGHT...BECOMING N 15 TO 20 KT WITH GUTS NEAR 30 KT ON TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-242330- /O.CON.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 826 AM PDT MON AUG 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT WEDNESDAY... * WINDS...INCREASING TO NW 5 TO 15 KT LATE TONIGHT...BECOMING N 15 TO 20 KT WITH GUSTS AROUND 25 KT ON TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
451 WHUS76 KEKA 242147 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 247 PM PDT MON AUG 24 2015 PZZ470-250600- /O.CON.KEKA.SC.Y.0167.150825T1000Z-150826T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 247 PM PDT MON AUG 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT WEDNESDAY... * WINDS...INCREASING TO N 10 TO 20 KT LATE TONIGHT...BECOMING N 15 TO 20 KT WITH GUSTS NEAR 30 KT TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-250600- /O.CON.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 247 PM PDT MON AUG 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT WEDNESDAY... * WINDS...INCREASING TO NW 5 TO 15 KT LATE TONIGHT...BECOMING N 15 TO 20 KT WITH GUSTS AROUND 25 KT TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
576 WHUS76 KEKA 250357 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 857 PM PDT MON AUG 24 2015 PZZ470-251200- /O.CON.KEKA.SC.Y.0167.150825T1000Z-150826T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 857 PM PDT MON AUG 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT WEDNESDAY... * WINDS...INCREASING TO N 10 TO 20 KT LATE TONIGHT...BECOMING N 15 TO 20 KT WITH GUSTS NEAR 30 KT TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-251200- /O.CON.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 857 PM PDT MON AUG 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT WEDNESDAY... * WINDS...INCREASING TO NW 5 TO 15 KT LATE TONIGHT...BECOMING N 15 TO 20 KT WITH GUSTS AROUND 25 KT TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
756 WHUS76 KEKA 250951 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 AM PDT TUE AUG 25 2015 PZZ470-251800- /O.CON.KEKA.SC.Y.0167.150825T1000Z-150826T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 251 AM PDT TUE AUG 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...INCREASING TO N 15 TO 20 KT WITH GUSTS NEAR 30 KT THIS AFTERNOON. WINDS WILL EASE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-251800- /O.CON.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 251 AM PDT TUE AUG 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PDT WEDNESDAY... * WINDS...BECOMING N 15 TO 20 KT WITH GUSTS AROUND 25 KT TUESDAY AFTERNOON. WINDS WILL EASE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
262 WHUS76 KEKA 251535 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 835 AM PDT TUE AUG 25 2015 PZZ470-252345- /O.CON.KEKA.SC.Y.0167.000000T0000Z-150826T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 835 AM PDT TUE AUG 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...INCREASING TO N 15 TO 20 KT WITH GUSTS APPROACHING 30 KT THIS AFTERNOON. WINDS WILL EASE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-252345- /O.CON.KEKA.SC.Y.0167.150825T1600Z-150826T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 835 AM PDT TUE AUG 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WINDS...BECOMING N 15 TO 20 KT WITH GUSTS AROUND 25 KT THIS AFTERNOON. WINDS WILL EASE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
725 WHUS76 KEKA 252123 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 PM PDT TUE AUG 25 2015 PZZ470-260530- /O.CON.KEKA.SC.Y.0167.000000T0000Z-150826T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 223 PM PDT TUE AUG 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...N 15 TO 20 KT WITH GUSTS APPROACHING 30 KT. WINDS WILL EASE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-260530- /O.CON.KEKA.SC.Y.0167.000000T0000Z-150826T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 223 PM PDT TUE AUG 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WINDS...N 15 TO 20 KT WITH GUSTS AROUND 25 KT. WINDS WILL EASE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
543 WHUS76 KEKA 260335 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 835 PM PDT TUE AUG 25 2015 PZZ470-261000- /O.CON.KEKA.SC.Y.0167.000000T0000Z-150826T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 835 PM PDT TUE AUG 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...N 15 TO 20 KT WITH GUSTS AROUND 25 KT. WINDS WILL EASE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-261145- /O.CON.KEKA.SC.Y.0167.000000T0000Z-150826T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 835 PM PDT TUE AUG 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WINDS...N 15 TO 20 KT WITH GUSTS AROUND 25 KT. WINDS WILL EASE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
068 WHUS76 KEKA 261158 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 458 AM PDT WED AUG 26 2015 PZZ475-261300- /O.CAN.KEKA.SC.Y.0167.000000T0000Z-150826T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 458 AM PDT WED AUG 26 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 3:45 PM PDT, 10 hours 50 minutes earlier.
Area forecast discussion, Aug 23, 3:45 PM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 345 PM PDT SUN AUG 23 2015 .SYNOPSIS...DRY WEATHER AND SEASONAL TEMPERATURES WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK AS THE WEATHER PATTERN REMAINS BENIGN. SOUTHWEST FLOW ALOFT WILL PUSH THE SMOKE OFF THE NORTHEAST OF THE ACTIVE WILDFIRES. EXPECT MORNING AND EVENING CLOUDS ALONG THE COAST WITH PARTIAL CLEARING IN THE AFTERNOON. && .SHORT TERM (SUNDAY NIGHT THROUGH THURSDAY)...THE WEATHER PATTERN WILL REMAIN FAIRLY CONSISTENT OVER THE NEXT DAYS WITH A FEW SUBTLE CHANGES. THE GENERAL PATTERN IS A PERSISTENT WEAK RIDGE OVER THE WESTERN US AND A TROUGH OFFSHORE. THIS IS GENERALLY BRINGING SOUTH TO SOUTHWEST WINDS ALOFT OF OVER THE AREA. SEVERAL WEAK SHORTWAVES MOVE THROUGH THIS FLOW. LATE TONIGHT THE FIRST OF THESE WAVES MOVES THROUGH THE FLOW. THIS LOOKS TOO DRY AND STABLE TO BRING ANY SHOWERS OR THUNDERSTORMS. THE MARINE LAYER IS EXPECTED TO BE DEEP ONCE AGAIN TONIGHT. THE WEAK WAVE MOVING THROUGH COULD BRING SOME DRIZZLE AT THE COAST. MONDAY A FEW ADDITIONAL WEAK SHORTWAVES MOVE THROUGH THE FLOW. THIS FLOW CONTINUES TO LOOK DRY AND THE MID LAYER CAP LOOKS TO KEEP ANY CONVECTION FROM FORMING. MONDAY NIGHT ADDITIONAL DRIZZLE IS POSSIBLE UNDER THE MARINE LAYER AT THE COAST. SOUTHWEST FLOW ALOFT WILL CONTINUE TO GENERALLY PUSH THE SMOKE OFF TO THE NORTH AND EAST OF THE ACTIVE FIRES. TUESDAY LOOK TO HAVE A BRIEF BREAK BETWEEN THE SHORTWAVES WHICH ALLOWS HEIGHTS TO BUILD A BIT. THIS MAY COMPRESS THE MARINE LAYER. THE NAM IS INDICATING THE COAST MAY HAVE A BETTER CHANCE OF CLEARING OUT IN THE AFTERNOON. THIS WILL ALLOW AREAS TO WARM A BIT OVER PREVIOUS DAYS AND WILL LIKELY BE THE WARMEST DRIEST DAY OF THE WEEK. LATE TUESDAY NIGHT INTO WEDNESDAY ANOTHER WEAK SHORT MOVES. THIS ONE BRINGS A BIT MORE MOISTURE...BUT SO FAR INSTABILITY IS MEAGER AT BEST SO HAVE HELD OFF ON ADDING POPS. THE 12Z GFS IS NOW DRY AND THE NAM IS ONLY SHOWING A BIT OF CONVECTIVE PRECIP OVER THE YOLLA BOLLYS. MKK .LONG TERM...(THURSDAY - SUNDAY) AS WE HEAD INTO THE LATTER HALF OF THE WEEK THINGS START TO GET INTERESTING AS THE LARGE OFFSHORE TROUGH BEGINS TO MOVE EASTWARD TOWARD THE PACIFIC NORTHWEST...AND POSSIBLY NW CALIFORNIA. MUCH LIKE THE PAST COUPLE OF DAYS...DETERMINISTIC SOLUTIONS CONTINUE TO STRUGGLE WITH CONSISTENCY FROM ONE RUN TO THE NEXT...AND ENSEMBLE SPREAD REMAINS HIGH. LIKEWISE...UNCERTAINTY CONTINUES TO BE THE KEY WORD WITH THIS FORECAST...AS PARSING OUT THE CORRECT SOLUTION BECOMES VERY DIFFICULT WITH SUCH HIGH VARIABILITY IN AVAILABLE GUIDANCE. ONE PARTICULAR FEATURE THAT BOTH MAJOR OPERATIONAL MODELS HAVE GRABBED ONTO THOUGH IS A WEAK SHORTWAVE AND ASSOCIATED COLD FRONT THAT IMPACTS THE AREA DURING THE DAY THURSDAY...POSSIBLY RESULTING IN SOME LIGHT RAIN AND/OR DRIZZLE AS IT MOVES ONSHORE AND FIZZLES OUT. THUS...OPTED TO ADD SOME SCHC MENTION OF LIGHT RAIN FOR THE REDWOOD COAST DURING THIS TIME FRAME. AT THE VERY LEAST...THIS FEATURE SHOULD HELP DECREASE TEMPERATURES SLIGHTLY INCREASE HUMIDITY ACROSS AT LEAST OUR NORTHERN AREAS AS IT MOVES ONSHORE. BEYOND THURSDAY ALL BETS ARE OFF...WITH POSSIBLE SOLUTIONS RANGING FROM A DEEP...WET TROUGH MOVING ONSHORE NEAR CAPE MENDOCINO...TO A FLAT AND DRY TROUGH MOVING ONSHORE SOMEWHERE ALONG THE OREGON COAST AND PRODUCING LITTLE IF ANY RAINFALL. GIVEN THE CONTINUED HIGH SPREAD IN MODEL SOLUTIONS AND DRY CLIMATOLOGY FOR THIS AREA EVEN IN LATE AUGUST...WILL CONTINUE TO HANDLE RAIN PROBABILITIES WITH SCHC MENTION FOR THE WEEKEND. IN ANY CASE...IT DOES LOOK AS IF COOLER TEMPERATURES AND HIGHER HUMIDITY IS ON THE WAY...ALTHOUGH INCREASING SOUTH AND SOUTHWESTERLY FLOW ALOFT COULD CREATE SOME GUSTY WINDS ALONG RIDGETOPS. && .AVIATION...A DEEP AND PERSISTENT MARINE LAYER HAS KEPT STRATUS ALONG THE COAST THROUGH MUCH OF THE DAY. LIFR CIGS THIS MORNING HAVE LIFTED TO GENERALLY IFR TO MVFR THIS AFTERNOON. WHILE A COUPLE OF HOURS OF VFR CONDITIONS ARE POSSIBLE LATE THIS AFTERNOON/EARLY EVENING...STRATUS IS EXPECTED TO RETURN TO COASTAL AREAS ONCE AGAIN THIS EVENING WITH LIFR TO IFR CIGS AND VSBYS EXPECTED. STRATUS MAY EXPAND INTO THE RUSSIAN RIVER VALLEY VC KUKI LATE TONIGHT WITH A NEGATIVE KUKI-KSTS GRADIENT IN PLACE ALONG WITH A DEEP MARINE LAYER. ELSEWHERE ACROSS THE INTERIOR...LOCAL WILDFIRES CONTINUE TO GENERATE SMOKE...CAUSING VSBY REDUCTIONS NEAR NEIGHBORING AIRFIELDS. STP && .MARINE...A WEAK AREA OF LOW PRESSURE CONTINUES TO SIT IN THE LEE OF CAPE MENDOCINO...KEEPING THE PRESSURE GRADIENT WEAK AND WINDS LIGHT. WITHIN THE FIRST 20 TO 30 MILES OF THE COAST WINDS REMAIN MOSTLY SOUTHERLY AND LIGHT...ALTHOUGH STRONGER GUSTS TO 15 TO 20 KT HAVE BEEN RECORDED AROUND CAPE MENDOCINO AS EXPECTED. GIVEN THAT THESE WINDS ARE LOCALLY GENERATED AND NOT LIKELY TO INCREASE FURTHER ...THIS WILL INDUCE ONLY SMALL SMORT PERIOD SOUTHERLY CHOP IN ADDITION TO THE DECAYING NORTHWESTERLY SWELL. OTHERWISE...DOMINANT SEAS WILL LIKELY REMAIN NORTHWESTERLY AT 4 TO 6 FEET AND 8 TO 9 SECONDS THROUGH THE OVERNIGHT HOURS...BUT WILL BEGIN TO INCREASE SLIGHTLY TOMORROW MORNING AS IT IS REINFORCED BY AN ADDITIONAL NORTHWESTERLY SWELL COMING IN AT AROUND 5 TO 6 FEET AND 12 TO 13 SECONDS. BY TOMORROW AFTERNOOON...NORTHERLY WINDS WILL ALSO BEGIN TO REDEVELOP AND GRADUALLY INCREASE TO AROUND 15 TO 20 KT BY MONDAY NIGHT. BETWEEN THE ARRIVAL OF THE NEW SWELL AND INCREASING WINDS...SEAS WILL LIKELY KICK UP TO AROUND 7 TO 8 FEET WITH A MIXTURE OF PERIODS RANGING FROM 6 TO 11 SECONDS. WHILE THE DOMINANT WAVES WILL REMAIN OUT OF THE NORTH AND NORTHWEST...SMALL LONG PERIOD WESTERLY AND SOUTHERLY SWELLS WILL BE PRESENT IN THE WATERS AS WELL...BUT SHOULD NOT BE PARTICULARLY PROBLEMATIC. AS APPROACHING COLD FRONT THURSDAY SHOULD ALLOW WINDS AND SEAS TO SETTLE SOMEWHAT...BUT UNCERTAINTY IS HIGH REGARDING THIS APPROACHING SYSTEM AND HOW IT WILL AFFECT THE WIND FIELDS. IN ADDITION...CHANCES FOR RAIN WILL INCREASE THURSDAY THROUGH THE END OF THE WEEKEND...PARTICULARLY NORTH OF CAPE MENDOCINO...ALTHOUGH AGAIN UNCERTAINTY REMAINS HIGH AT THIS STAGE. && .FIRE WEATHER...THE MARINE LAYER IS EXPECTED TO RETURN TONIGHT AND LOOKS TO BE FAIRLY SIMILAR TO THIS MORNING...AROUND 2000 FT. A WEAK SHORTWAVE MOVING THROUGH TONIGHT LOOKS TO INCREASE THE SOUTH TO SOUTHWEST WINDS ALOFT. THESE ARE EXPECTED TO MAINLY IMPACT THE HIGHER RIDGES. MODELS ALSO SHOW A DRY LAYER ALOFT AROUND 700 MB OR 8000 FT AND SOME DRYING AS LOW AS 850 MB. THIS MAY REDUCE THE RECOVERIES OVER THE RIDGES. SOUTH TO SOUTHWEST WINDS WILL BE SLIGHTLY ELEVATED AT THE HIGHER RIDGES OVERNIGHT SO WILL ADD A HEADLINE TO THE FIRE WEATHER ZONES FOR AREAS ABOVE 4000 FT. MONDAY A FEW ADDITIONAL WEAK SHORTWAVES MOVE THROUGH THE AREA. THE MID LEVELS ARE TOO DRY AND CAPPED TO ALLOW FOR ANY CONVECTION...BUT THERE MAY BE SOME INCREASED MIXING AND FLOW ALOF WHICH COULD ALLOW FOR SOME OF THE STUBBORN VALLEY INVERSIONS TO BREAK. MONDAY NIGHT AND TUESDAY MODELS ARE INDICATING A BREAK IN THE WEAK SHORTWAVES MOVING THROUGH THE AREA. THIS ALLOWS HEIGHTS TO RISE SLIGHTLY. RECOVERIES LOOK SLIGHTLY BETTER AT THE HIGHER ELEVATIONS AND WINDS WILL BE LIGHTER AS WELL. IN THE AFTERNOON THE MARINER LAYER IS EXPECTED TO BE A BIT MORE COMPRESSED WITH A BETTER CHANCE OF CLEARING AT THE COAST. INTERIOR AREAS WILL LIKELY SEE THE WARMEST AND DRIEST WEATHER OF THE WEEK. TUESDAY NIGHT INTO WEDNESDAY THE MODELS SHOW ANOTHER SHORTWAVE THAT IS SLIGHTLY STRONGER. MOISTURE DOES INCREASE WITH THIS WAVE...HOWEVER THE MID LEVEL CAP REMAINS IN PLACE AND MODELS HAVE BACKED OFF ON ANY CONVECTIVE PRECIP. THIS WILL NEED TO BE WATCHED...BUT NOW IT LOOKS TO REMAIN DRY. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 23, 3:57 AM PDT, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 357 AM PDT SUN AUG 23 2015 CAZ001-003-004-241100- REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- 357 AM PDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SMOKE WILL CONTINUE TO IMPACT AREAS NEAR ACTIVE WILDFIRES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMOKE WILL CONTINUE TO IMPACT AREAS NEAR ACTIVE WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-076-241100- MENDOCINO COAST-MENDOCINO INTERIOR- 357 AM PDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.